Facebook Pixel
EmpowHER Guest

I took an ecp last month, had withdrawal bleeding, now I'm delayed with my period, am I pregnant or am I just delayed with my period because of the ecp that i took?

By Anonymous November 23, 2014 - 10:05pm
Rate This

My last menstrual period was on sept.26-30. I had an intercourse last oct.8. 10 hours later, I took 4 tablets of nordette, then after 12 hours, another set of 4 tablets. A week later (oct.15), I had my withdrawal bleeding that lasted for 5 days, medium flow on the 2nd to 4th day. I have read in some blogs that your wb will be your new cycle. So I've waited til nov.15, but my period didn't come. I'm now 10 days delayed. I had light cramps last week but it didn't last long. Now I'm experiencing itchy nipples. Am i pregnant or am I just delayed because of the ecp that I took?

Add a Comment3 Comments

HERWriter Guide

Hi Anon,


Thank you for visiting the EmpowHER community and sharing your question. What you are experiencing is completely normal.


The most common side effect of an emergency contraceptive is changing the woman’s cycle. This can be scary, particularly if it causes a late period on someone who is concerned about being pregnant. Here is a list of its side effects:


Side effects may include changes in your period, nausea, lower abdominal pain, fatigue, headache, dizziness and breast tenderness. Some women may have changes in their period, a heavier or lighter next period, or a period that is early or late.


Anon, the medicine in these pills change your hormones and can affect your menstrual cycle for a couple of months. I do not find it at all surprising that your cycle is still a bit off. If you took the medicine correctly (did you?? ) and had some sort of a period after, I would wait a while before getting worried. The unfortunate thing is that it could take a month or so before your menses is back on track.


Emergency contraception is about 90-95% effective so your risk is very low.


I don't know if you are pregnant - I would have no way of knowing that.


A test 14 days after your had unprotected sex would be accurate.

I hope this helps!



November 24, 2014 - 7:24am
EmpowHER Guest
Anonymous (reply to Susan Cody)

Thank you Susan for your response.
Yup. i took the medicine correctly. 4 tablets 10 hrs after the intercourse, then another 4 tablets after 12 hours.
I have another inquiry. I still haven't got my period (12 days delayed now, 6 weeks after the intercourse) so I tried to take a pregnancy test this morning. Unfortunately, I didn't got any on the dropper as I pee on it. Can I still use the kit tomorrow morning? I haven't drop any urine sample on the kit though, but it's open already. Or should I buy a new one?

November 25, 2014 - 4:14pm
HERWriter Guide (reply to Anonymous)

Hi Anon

If you are 100% sure you didn't get any urine on it, you can retake the test. 

Don't pee on it. Pee in a disposable cup and then dip the pregnancy test into it for about 5 seconds and lay it flat while waiting for the results.  It only takes a couple of minutes. Check for a second line under the light - sometimes a line can be very faint. It will be accurate now. 

Good luck! 


November 25, 2014 - 4:42pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!